MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI PRE-BENT ROD 240MM 110DEG; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI PRE-BENT ROD 240MM 110DEG; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.161.032
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review / investigation, but has yet to be received.Additional codes kwp, mnh, mni.Without a lot number the device history records review could not be completed.  the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the titanium (ti) pre-bent rod was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 04.161.032, lot: 1609290, manufacturing site: mezzovico, release to warehouse date: december 28, 2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 3.5mm ti pre-bent rod 240mm 110 deg (p/n: 04.161.032, lot #: 1609290) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the rod was cut not broken.Under magnification, the observed stress marks at the cross-section were consistent with the rot being cut by a tool as the stress marks indicate a heavy force was applied.The use of a cutting tool would yield a similar stress pattern.It is a normal procedure to cut/size/shape the rods based on patient needs.The returned rod is consistent with a cut rod, not a broken rod.The overall complaint is not confirmed.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed on the returned device.The diameter of the rod was measured to be 3.492 mm (om521).This is within the specification of 3.5 +0/-0.014 mm, per drawing.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed dia 3.5 prebent rod complaint confirmed? yes, the device received is stripped.Hence confirming the allegation.Investigation conclusion the overall complaint was not confirmed for the received 3.5mm ti pre-bent rod 240mm 110 deg (p/n: 04.161.032, lot #: 1609290) as the rod was cut and not broken as evidenced by the observed stress and the cross-section.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI PRE-BENT ROD 240MM 110DEG
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8960496
Report Number2939274-2019-60292
Device Sequence Number14145454
Product Code NKG
UDI-Device Identifier10705034733500
UDI-Public(01)10705034733500
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.161.032
Device Catalogue Number04.161.032
Device Lot Number1609290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer05/20/2020
06/04/2020
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date05/21/2020
06/05/2020
Patient Sequence Number1